Has anyone ever gotten indenations in their scalp from the steroid injections? My derm said it can happen if the area is injected too many times. it has only been done 3 times each at least a month apart. I have hair growing in the are but very thin-I am afraid that hair will fall out now due to the indentations-has anyone had experience with this?

Also I had lost 70% of my hair but now have regrowth and dont have to wear a wig-one side of my hair seems to be growing thinner and slower-I am constantly at fear that the hair will fall out again-I cant go backto a wig it was horrifying to wear it! How do you stay away from the fear that it will fall out again-I check it constantly(several times a day) it is the only thing that stresses me.

Any advice would help.

Tanya

Views: 7922

Reply to This

Replies to This Discussion

Good Hair Days, yes, Linda....I know of her well, and have purchased many many , too many wigs at her shop. I wouldn't say they were dirt cheap !! I am in New Tampa area. I guess I would agree they were cheaper than the Bravada store...but Bravada had a really huge shop...high overhead I imagine. So why did you not like wearing wigs...besides the obvious...too hot here in FL, itchy, uncomfortable, when the wind blows, they are all a mess, and you look silly, the too thickness of them, the awful shiney factor...let's see, I guess that about sums it up, right? (" The good part is they are the hair I never (and don't) have, lots of it!!!
Hi Tanya,
I don't think the indentations will make the hair fall out (but I understand that they are annoying to deal with).

My experience has been that the indentations depend on the strength of steroid used and/or the technique of the dermatologist. One dermatologist completed butchered my eyebrows by injecting 10mg per ml kenalog straight into my brows. The dents were visible for months and the hair only grew back in spots.

The next dermatologist I went to seemed much more knowledgeable and used 3mg per ml solution and injected sideways instead of straight. No divots this time, and with the sideways technique, the steroid seemed to be injected more evenly (and the hair grew back evenly, too).

I think you always have the risk of dents, but having a more skilled dermatologist can make a big difference in my experience. The only problem is how do you find a dermatologist who does the injections well.
Hey guys i know this thread is really old but i hope someone will respond. Why is 6 weeks the recommend wait time? I just saw my dermatologist on tuesday and started the steroid injections for the first time and they want me to come back every three weeks. The actual injections didnt hurt but now im getting migraines(i suffer from migraines on a regular basis anyhow but now they are worse) is this normal? I feel like i have a porcupine on my head when i lay down at night to go to sleep and my head is so tender, how long until this is gone? Since tuesday i havent gotten a proper sleep. I had a shower last night to wash the blood off my head from the injections and it was one of the most painful things ive ever done. i started crying in the shower. most terrible thing ever. Any advice for me?
I decided feeling like a guinea pig in a lab wasn't worth sacrificing my emotional health, and just quit the shots.
That is how I felt too!!! The dermatologists just seemed to not care about the emotional side of alopecia. They get their insurance money and run! True story (at least on my part)! One time I actually asked the dermatologist (who was checking for moles), "How serious is a 'pre-cancerous' mole?".... She looked at me, knowing she had to tell the truth. "They are not too bad, your skin is susceptible to them anyway" This meant that they were going to convince me that every mole on my body needed off (When they, in fact, DIDN'T), so I told her no finally. I'm going to start refusing the injection treatment because of the way I have been treated too. When they diagnosed me, they called me and told me I had alopecia areata. Ok, what else should I know??? How am I suppose to know what that is?? It is THEIR job to consult this issue with me, so I had to call them back several times. The nurse didn't even know what it was. Really?? Ohh gosh. Another time I went in for an appt (before I even knew what it was) and the catty college girls at the desk messed up my referral. I started crying in the office (they probably thought I was crazy), and so I had to reschedule my appt because they were looking at the wrong insurance!!! Sorry for the rant, but I have just about had it with dermatologists. lol
Switch dermatologist to someone more professional, informed and caring. Write a note to that medical group, explain, and get the okay for the transfer.
Ahhh, all of these comments about dents are freaking me out! I think I will skip the injections from now on... :P Keepin' it natural.

I had the injections off and on for about 4 years, and they often worked to help fill in patches after a few months (they replace an activity that our body is not naturally doing at the time). However, I have stopped using them, as my family doctor has mentioned that prolonged use can cause other problems. I have a few patches now and massage them with aromatherapy oils, changed my eating habits to an anti-inflammation diet...seems to have really helped.

Hi Tanya, I have been getting injections since July 2016, never had them in the same place twice as hair starts growing within about 3 to 5 weeks (thin but gets thicker). Within a week I notice the indentations. As soon as one area grows back something stressful in my life happens and I have another bald patch..

injections and indentations don't bother me, as long as my hair grows I will put up with anything..

The hardest part is to try and not think about your hair loss, I know it's difficult but I do believe that it's the stress that causes it.. take care and good luck

RSS

Badge

Loading…

Disclaimer

Any mention of products and services on Alopecia World is for informational purposes only; it does not imply a recommendation or endorsement by Alopecia World. Nor should any statement or representation on this site be construed as professional, medical or expert advice, or as pre-screened or endorsed by Alopecia World. Alopecia World is not responsible or liable for any of the views, opinions or conduct, online or offline, of any user or member of Alopecia World.

AlopeciaWorld.com: It's hair loss support at its best!

© 2018   Created by Alopecia World.   Powered by

Badges  |  Report an Issue  |  Terms of Service